Sur les variétés riemanniennes pincées juste au-dessous de 1/4
Annales de l'Institut Fourier, Volume 33 (1983) no. 2, pp. 135-150.

The following result is obtained. For every even integer n there exists a positive real number ε(n) with the following property: let M be a Riemannian manifold of dimension n whose sectional curvature ranges between 1 and 1/4-ε(n). Then M is necessary homeomorphic to the sphere S n or diffeomorphic to a compact symmetric space of rank one.

À l’aide d’un théorème fondamental de compacité de Gromov on démontre ceci : pour tout entier pair n il existe un nombre réel positif ε(n) tel que, si une variété riemannienne M complète de dimension n possède une courbure sectionnelle comprise entre 1 et 1/4-ε(n), alors M est soit homéomorphe à la sphère S n , soit difféomorphe à un espace métrique compact de rang 1.

@article{AIF_1983__33_2_135_0,
     author = {Berger, Marcel},
     title = {Sur les vari\'et\'es riemanniennes pinc\'ees juste au-dessous de 1/4},
     journal = {Annales de l'Institut Fourier},
     pages = {135--150},
     publisher = {Institut Fourier},
     volume = {33},
     number = {2},
     year = {1983},
     doi = {10.5802/aif.920},
     zbl = {0497.53044},
     mrnumber = {85d:53017},
     language = {fr},
     url = {http://archive.numdam.org/articles/10.5802/aif.920/}
}
TY  - JOUR
AU  - Berger, Marcel
TI  - Sur les variétés riemanniennes pincées juste au-dessous de 1/4
JO  - Annales de l'Institut Fourier
PY  - 1983
DA  - 1983///
SP  - 135
EP  - 150
VL  - 33
IS  - 2
PB  - Institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.920/
UR  - https://zbmath.org/?q=an%3A0497.53044
UR  - https://www.ams.org/mathscinet-getitem?mr=85d:53017
UR  - https://doi.org/10.5802/aif.920
DO  - 10.5802/aif.920
LA  - fr
ID  - AIF_1983__33_2_135_0
ER  - 
%0 Journal Article
%A Berger, Marcel
%T Sur les variétés riemanniennes pincées juste au-dessous de 1/4
%J Annales de l'Institut Fourier
%D 1983
%P 135-150
%V 33
%N 2
%I Institut Fourier
%U https://doi.org/10.5802/aif.920
%R 10.5802/aif.920
%G fr
%F AIF_1983__33_2_135_0
Berger, Marcel. Sur les variétés riemanniennes pincées juste au-dessous de 1/4. Annales de l'Institut Fourier, Volume 33 (1983) no. 2, pp. 135-150. doi : 10.5802/aif.920. http://archive.numdam.org/articles/10.5802/aif.920/

[1] M. Berger, Les variétés riemanniennes 1/4-pincées, Ann. Scuola Norm. Sup. Pisa, 14 (1960), 161-170. | Numdam | MR | Zbl

[2] I. Chavel, Riemannian Symmetric Spaces of Rank one, Marcel Dekker, 1972. | MR | Zbl

[3] J. Cheeger et D. Ebin, Comparison theorems in Riemannian Geometry, North-Holland, 1975. | MR | Zbl

[4] M. Gromov, Structures métriques pour les variétés riemanniennes, rédigé par J. Lafontaine et P. Pansu, Cedic/Fernand Nathan, Paris, 1981. | MR | Zbl

[5] M. Gromov, Curvature, diameter and Betti numbers, Comm. Math. Helvetici, 56 (1981), 179-195. | MR | Zbl

[6] H.-M. Huang, Some remarks on the pinching problem, Bull. Inst. Math. Academia Sinica, 9 (1981), 321-340. | MR | Zbl

[7] D. Hulin, Le second nombre de Betti d'une variété riemannienne (1-Ɛ)-pincée de dimension 4, Ann. Inst. Fourier, 33, 2 (1983). | Numdam | MR | Zbl

[8] S. Kobayashi et K. Nomizu, Foundations of Differential Geometry, volume 1, Interscience 1969. | MR | Zbl

[9] R. Palais, On the differentiability of isometries, Proc. A.M.S., 8 (1957), 805-807. | MR | Zbl

[10] T. Sakai, On a theorem of Burago-Toponogov, à paraître. | Zbl

Cited by Sources: